Thyroid Disorders Community
Thyroid, pituitary and thalamus...oh my!
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Thyroid, pituitary and thalamus...oh my!

I just received my labs back today 4/6/10.  TSH= 0.02 (norm .40 - 4.5)   free T4= 0.9 (norm 0.8 - 1.8)  T3, total= 162 (norm 76-181)  My TSH and T4 labs are down from 3/2009 even though no med change= TSH= 0.670 (norm 0.340-5.600)  Free T4= 1.0 (norm 0.8-1.9) no T3 taken.
Also, I had an MRI in 05/2009 that showed "increased signal intensity noted in the right thalamus of approx. 4mm. (amongst other 3 other small lesions)  I was diagnosed with a goiter back when I was 22yrs old (now 47) and to my own examination it feels a bit larger on the left side.  

I tell ya people, I am totally exhausted, my face is scary pale and my fingernails are so dry they are ridged and peeling away faster than I can actually clip them off. (ouch!)  Have any of you had labs/findings with any similarity?  I want to ask the Online Doctor but he wasn't open for business today..  I would love your help.
4 Comments Post a Comment
Blank
Avatar_f_tn
Also...forgot to add that I feel very unbalanced..like dizziness.  I had testing done yesterday to see what is causing dizziness..but I wonder if it is related to the thyroid?
Blank
499534_tn?1328707778
Your Free T4 is falling too low....probably giving you the hypo symptoms. What meds are you on?  Yes low thyroid can cause dizziness.
What are they going to do about your lesions?
Blank
Avatar_f_tn
Good questions Laura.  Meds first: 100mcg levothyrosine and 25mcg Cytomel.  No changes in meds for 3 years...but falling TSH (big time) and falling T4 (which I never thought happened together).

Lesions, they think are caused by my long (and tedious) migraine history.  But as I get more information, such as these changes in labs, I wonder if the Thalamus one and possibly the cerebral peduncle one isn't causing some of my symptoms.

Also, changed labs: my gyno lowered my estrogen by 1mg per day and my estrogen went UP over the last year.  My testosterone went up, dramatically from 16 to 48, with no meds!  It is like my body's endocrine system is running amuck.
Any ideas?
Blank
499534_tn?1328707778
Well....with our ages, your body is probably going through your change....and causing an array of hormonal imbalances, which is not helping matters. lol
You definately need more t4 med, and at the same time I would highly suggest you go back and have these lesions addressed as well as further pituitary testing. That would explain the weird tsh fall even though your free t4 level is falling.
For future reference: Total T3 is an obsolete test and no longer used.....you should be having a free t3 test done.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_m_tn
Blank
flyingfool
WI